Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 29, NWS La Crosse, WI

May 22, 2011Jackson County, La Crosse County, Monroe County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at May 22, 2011, 5:05 PM CDT for Jackson County, La Crosse County, Monroe County, Wisconsin. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 5:05 PM CDT (22:05 UTC)
Expired
May 22, 2011, 5:30 PM CDT
In force
25 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jackson County, WI, La Crosse County, WI, Monroe County, WI

The radar

The La Crosse radar (KARX), 62 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 5:18 PM CDTHAIL 1.55 Wsw Warrens, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 12:07 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
351 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

608 
WUUS53 KARX 222205
SVRARX
WIC053-063-081-222230-
/O.NEW.KARX.SV.W.0029.110522T2205Z-110522T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
505 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JACKSON COUNTY IN WEST CENTRAL WISCONSIN...
  NORTHEASTERN LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
  NORTHERN MONROE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 530 PM CDT

* AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM LOCATED NEAR FOUR CORNERS...OR 11 MILES
  NORTHWEST OF SPARTA...MOVING NORTHEAST AT 45 MPH. THIS STORM CAN
  PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.  

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHAMROCK AND FALL HALL GLEN AROUND 510 PM...
  THE NORTH FLOWAGE AROUND 515 PM...
  MILLSTON AND I 94 EXIT 128 AROUND 520 PM...
  PIGEON CREEK CAMPGROUND AND I 94 EXIT 135 AROUND 525 PM...
  SEVENTEEN FLOWAGE AND POTTERS FLOWAGE AROUND 530 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.

&&

LAT...LON 4414 9049 4395 9093 4409 9110 4442 9059
      4442 9031 4414 9032
TIME...MOT...LOC 2205Z 232DEG 39KT 4411 9085
WIND...HAIL 60MPH 1.00IN

$$

BOYNE
2 follow-up statements
306 
WWUS53 KARX 222214
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
514 PM CDT SUN MAY 22 2011

WIC053-063-081-222230-
/O.CON.KARX.SV.W.0029.000000T0000Z-110522T2230Z/
JACKSON WI-LA CROSSE WI-MONROE WI-
514 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MONROE...NORTHEASTERN LA CROSSE AND SOUTHEASTERN JACKSON COUNTIES
UNTIL 530 PM CDT...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR SHAMROCK...OR 11 MILES SOUTH OF
BLACK RIVER FALLS...MOVING NORTHEAST AT 45 MPH. THIS STORM CAN
PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILLSTON AND PIGEON CREEK CAMPGROUND AROUND 520 PM...
  PIGEON CREEK CAMPGROUND AND I 94 EXIT 135 AROUND 525 PM...
  POTTERS FLOWAGE AND SEVENTEEN FLOWAGE AROUND 530 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM THIS EVENING.

&&

LAT...LON 4414 9049 4395 9093 4409 9110 4442 9059
      4442 9031 4414 9032
TIME...MOT...LOC 2214Z 232DEG 39KT 4417 9074
WIND...HAIL 60MPH 1.00IN

$$

BOYNE
220 
WWUS53 KARX 222223
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
523 PM CDT SUN MAY 22 2011

WIC063-222231-
/O.CAN.KARX.SV.W.0029.000000T0000Z-110522T2230Z/
LA CROSSE WI-
523 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LA CROSSE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THIS EVENING.

LAT...LON 4414 9049 4406 9067 4423 9086 4442 9059
      4442 9031 4414 9032
TIME...MOT...LOC 2221Z 232DEG 39KT 4422 9066

$$

WIC053-081-222230-
/O.CON.KARX.SV.W.0029.000000T0000Z-110522T2230Z/
JACKSON WI-MONROE WI-
523 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MONROE AND SOUTHEASTERN JACKSON COUNTIES UNTIL 530 PM CDT...

AT 518 PM CDT...NATIONAL WEATHER SERVICE COOPERATIVE OBSERVER 
REPORTED ONE AND A HALF INCH DIAMETER HAIL 5 MILES WEST SOUTHWEST OF 
WARRENS.

AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR MILLSTON...OR 11 MILES SOUTHEAST OF
BLACK RIVER FALLS...MOVING NORTHEAST AT 45 MPH. THIS STORM CAN
PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  POTTERS FLOWAGE AND SEVENTEEN FLOWAGE AROUND 530 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY EVENING FOR
NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

&&

LAT...LON 4414 9049 4406 9067 4423 9086 4442 9059
      4442 9031 4414 9032
TIME...MOT...LOC 2221Z 232DEG 39KT 4422 9066
WIND...HAIL 60MPH 1.00IN

$$

BOYNE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:07 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, May 22, 3:07 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
307 PM CDT SUN MAY 22 2011

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT

MAIN FORECAST CONCERN IS ON LINGERING SEVERE WEATHER THIS EVENING...
THEN ATTENTION TURNS TO PERIODIC PRECIPITATION CHANCES THROUGH THE
PERIOD.

18Z SURFACE ANALYSIS SHOWS AN AREA OF LOW PRESSURE NEAR THE NORTH
DAKOTA/SOUTH DAKOTA/MINNESOTA BORDER...WITH A WARM FRONT EXTENDING
EASTWARD INTO CENTRAL WISCONSIN. MOISTURE SURGING NORTHWARD HAS
ADVECTED LOWER 60S DEW POINTS INTO THE FORECAST AREA. 17Z LAPS
SHOWING 2000-2500 J/KG SURFACE BASED CAPE ACROSS NORTHEAST IOWA AND
SOUTHWEST WISCONSIN LOWERING TO AROUND 1000 J/KG ACROSS CENTRAL
WISCONSIN. RADAR MOSAIC SHOWING ONE BAND OF THUNDERSTORMS MOVING
THROUGH central WISCONSIN...WITH ANOTHER BAND OVER SOUTHEAST
MINNESOTA AND NORTHEAST IOWA.

22.12Z MODELS OFFER SIMILAR SOLUTIONS THROUGH THE PERIOD. 500MB
CLOSED LOW LIFTS INTO WESTERN LOWER MICHIGAN BY 12Z MONDAY AND THEN
BECOMES AN OPEN WAVE BY AFTERNOON AS IT SHIFTS INTO ONTARIO ON
TUESDAY.

IN THE NEAR TERM...SEVERE WEATHER THREAT WILL CONTINUE INTO THE EARLY
EVENING HOURS. 22.15Z HRRR HANDLING CURRENT CONVECTION QUITE WELL.
THIS SHOWS SECOND CONVECTIVE LINE OVER THE FAR EASTERN AREAS OF THE
FORECAST AREA AT 00Z AND THEN THROUGH THE AREA BY 03Z. THUS HAVE
ADDED HIGHER END PROBABILITIES ACROSS THE FAR EAST EARLY THIS
EVENING. MAIN WIND SHIFT DOESN/T ARRIVE UNTIL LATER THIS EVENING
AND THUS CONTINUED LOWER END PROBABILITIES THROUGH THE OVERNIGHT
HOURS.

ON MONDAY...UPPER LOW SHIFTS EASTWARD WITH WRAP AROUND MOISTURE
SWINGING ACROSS THE AREA. 1000MB-850MB LAPSE RATES APPROACH 8C PER
KILOMETER WITH MOST UNSTABLE CAPES OF BETWEEN 500 J/KG AND 1000
J/KG. THUS WOULD EXPECT SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON HOURS.

SHORTWAVE RIDGING THEN BUILDS IN FOR MONDAY NIGHT AND TUESDAY FOR
QUIET WEATHER...BUT COOL TEMPERATURES BACK BELOW SEASONAL NORMALS.
BY TUESDAY NIGHT AND WEDNESDAY...NEXT SHORTWAVE TROUGH TRANSLATES
ACROSS THE CENTRAL/SOUTHERN PLAINS. MOISTURE TRANSPORT INCREASES
AHEAD OF THE SYSTEM NOSING INTO THE FORECAST AREA LATE TUESDAY NIGHT.
BOTH NAM AND GFS INDICATING PRECIPITATION PUSHING INTO NORTHEAST IOWA
AND SOUTHWEST WISCONSIN AFTER MIDNIGHT AND THEN MAINLY TO THE SOUTH
OF INTERSTATE 90 FOR WEDNESDAY. WENT WITH THE HIGHER END
PROBABILITIES WEDNESDAY ACROSS THE FAR SOUTH.

SYSTEM LOOKS TO PULL EAST OF THE AREA BEGINNING WEDNESDAY NIGHT AND
DID ADD SOME TINING TO THIS PERIOD WITH THE HIGHER PROBABILITIES
DURING THE EVENING HOURS.

AS FOR TEMPERATURES...THEY LOOK TO DROP BACK BELOW NORMAL FOR
TUESDAY AND WEDNESDAY WITH CLOUDS AND COLD ADVECTION EXPECTED.
EXPECT HIGHS ONLY IN THE 60S WITH OVERNIGHT LOWS IN THE 40S AND 50S.

.LONG TERM...THURSDAY THROUGH SUNDAY

DUE TO ONGOING SEVERE WEATHER IN THE SHORT TERM DID NOT
SPEND A LOT OF TIME WITH THE DETAILS IN THIS TIME FRAME. SURFACE
HIGH PRESSURE BUILDS ACROSS THE FORECAST AREA ON THURSDAY AND
THURSDAY NIGHT WITH QUIET...BUT COOL WEATHER IN STORE FOR THE AREA.
SOME MODEL DIFFERENCES FOR FRIDAY AS NEXT SHORTWAVE TROUGH TRACKS
ACROSS THE NORTHERN PLAINS. 22.12Z GFS THE FASTEST SOLUTION IN
BRING PRECIPITATION INTO THE REA...WHILE ECMWF REMAINS DRY MOST OF
THE DAY. WENT WITH THE MODEL CONSENSUS WHICH WOULD BRING LOWER END
PROBABILITIES INTO THE NORTH FRIDAY AND ACROSS THE AREA FRIDAY
NIGHT. STILL QUITE A BIT OF MODEL DIFFERENCES FOR THE WEEKEND AND
THUS WENT WITH THE MODEL CONSENSUS.

&&

.AVIATION...

LINE OF SEVERE STORMS WILL BE EXITING THE KRST TAF SITE IN THE NEXT
2 HOURS AFTER WHICH VFR CEILINGS WILL PREVAIL UNTIL LATER TONIGHT.
AT KLSE THIS LINE WILL AFFECT THE TAF SITE BETWEEN 21Z-23Z. EXPECT
THE POSSIBILITY OF LARGE HAIL WITH THESE STORMS...ALONG WITH IFR
VISIBILITIES AND MVFR CEILINGS. BY LATE TONIGHT...MOISTURE WRAPS
AROUND LOW THAT WILL BE LOCATED OVER UPPER MICHIGAN. THIS WILL SWEEP
SOME MVFR CEILINGS INTO THE AREA AFTER 10Z TONIGHT AND CONTINUING TO
18Z MONDAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM... RABERDING
AVIATION.......... BAUMGARDT/JLR
Hazardous weather outlook, May 22, 12:47 PM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1247 PM CDT SUN MAY 22 2011

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-231100-
ALLAMAKEE-CHICKASAW-CLAYTON-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON-
HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA-WINNESHIEK-WINONA-
1247 PM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND
SOUTHEAST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WAS LOCATED NEAR INTERSTATE 35 EARLY THIS AFTERNOON
WITH UNSTABLE AIR OUT AHEAD OF IT OVER SOUTHEAST MINNESOTA AND
NORTHEAST IOWA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THAT
FRONT THIS AFTERNOON...AND SHIFT EAST INTO WISCONSIN BY LATER
AFTERNOON...ENDING THE THREAT.

WIND PROFILES WILL ALLOW FOR SUPERCELL THUNDERSTORMS TODAY...
ESPECIALLY IN AREAS THAT RECEIVE MORE SUNSHINE. THE THREATS ARE
LARGE HAIL...DAMAGING WINDS...AND TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES CONTINUE MONDAY AND AGAIN FRIDAY NIGHT. SEVERE
WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON IN
THE 1 TO 4 PM WINDOW.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-032>034-041>044-053>055-061-231100-
ADAMS-BUFFALO-CLARK-CRAWFORD-GRANT-JACKSON-JUNEAU-LA CROSSE-MONROE-
RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
1247 PM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST INTO
CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE ATMOSPHERE WAS DESTABILIZING RAPIDLY EARLY THIS AFTERNOON AS
MORE HUMID AIR MOVED INTO THE AREA. THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG THE MISSISSIPPI RIVER EARLY THIS AFTERNOON AND PRESS
EAST. THESE STORMS WILL AFFECT WISCONSIN THROUGH ABOUT 3 PM. A COLD
FRONT WAS LOCATED FURTHER WEST IN MINNESOTA AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG THAT FRONT...AND MOVE INTO WISCONSIN LATER
THIS AFTERNOON AND EARLY EVENING...PROVIDING A SECOND ROUND OF
STORMS. THE THREAT OF THUNDERSTORMS WILL END BY EARLY EVENING AS THE
STORMS PUSH INTO EASTERN WISCONSIN.

WIND PROFILES WILL ALLOW FOR SUPERCELL THUNDERSTORMS TODAY...
ESPECIALLY IN AREAS THAT RECEIVE MORE SUNSHINE. THE THREATS ARE
LARGE HAIL...DAMAGING WINDS...AND TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES CONTINUE MONDAY AND AGAIN FRIDAY NIGHT. SEVERE
WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS
AFTERNOON AND VERY EARLY EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

BAUMGARDT

In the hours before

Local storm report, May 22, 4:56 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
456 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     TORNADO          1 S SPARTA              43.93N 90.81W
05/22/2011                   MONROE             WI   AMATEUR RADIO

            AT I90 EXIT 25

&&

DAVIS
Local storm report, May 22, 4:58 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
458 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND GST     1 S SPARTA              43.93N 90.81W
05/22/2011  E60 MPH          MONROE             WI   AMATEUR RADIO

&&

DAVIS
Local storm report, May 22, 4:59 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
459 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             BARRE MILLS             43.84N 91.12W
05/22/2011  E1.00 INCH       LA CROSSE          WI   TRAINED SPOTTER

&&

ZTAYLOR
Local storm report, May 22, 5:00 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
500 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HAIL             3 ESE BRAINARD          42.92N 91.64W
05/22/2011  E1.75 INCH       FAYETTE            IA   TRAINED SPOTTER

&&

ZTAYLOR
Local storm report, May 22, 5:04 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
504 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TORNADO          8 N GILMAN              45.28N 90.81W
05/22/2011                   TAYLOR             WI   FIRE DEPT/RESCUE

            REPORTED BY FIRE DEPARTMENT

&&

DAVIS
Local storm report, May 22, 5:05 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
505 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     1 S SPARTA              43.93N 90.81W
05/22/2011                   MONROE             WI   AMATEUR RADIO

            SOME TREES SNAPPED OFF AND BILLBOARDS DOWN.

&&

DAVIS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 2:16 PM CDTSevere Thunderstorm WarningARXJuneau, Monroe44 min
May 22, 2:48 PM CDTTornado WarningARXAdams, Juneau27 min
May 22, 4:16 PM CDTTornado WarningARXLa Crosse, Vernon29 min
May 22, 4:39 PM CDTSevere Thunderstorm WarningARXLa Crosse, Monroe, Vernon66 min
May 22, 4:49 PM CDTSevere Thunderstorm WarningARXCrawford, Grant56 min
May 22, 4:56 PM CDTTornado WarningARXMonroe34 min
May 22, 5:04 PM CDTTornado WarningARXTaylor26 min
May 22, 5:05 PM CDTAreal Flood AdvisoryARXLa Crosse95 min
May 22, 5:07 PM CDTTornado WarningARXClark, Taylor38 min
May 22, 5:28 PM CDTTornado WarningARXJuneau, Monroe32 min
May 22, 5:30 PM CDTSevere Thunderstorm WarningARXJackson, Juneau30 min
May 22, 5:41 PM CDTSevere Thunderstorm WarningARXRichland49 min
May 22, 5:57 PM CDTTornado WarningARXJuneau19 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.